Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 200, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 1, 2004, 5:14 PM CDT for Hamilton County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2004, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 1, 2004, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -449 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE JUN 1 2004 .DISCUSSION... NEXT SHORT WAVE APPROACHING THE FORECAST AREA FROM THE NORTHWEST. TSTRMS HAVE BEGUN IN THE 100+ DEGREE AIR ALONG THE DRY LINE AT THE WESTERN EDGE OF THE FORECAST AREA. STORMS WILL CONTINUE TO DEVELOP IN THE REGION...AND MANY WILL BECOME SEVERE IN THE VERY UNSTABLE AIR. FORECAST MAY BE UPDATED SEVERAL TIMES THIS EVENING TO ACCOUNT FOR VARIOUS WATCH BOXES THAT WILL LIKELY BE ISSUED. ACTIVITY SHOULD MOVE EAST OF THE AREA BY WEDNESDAY MORNING. THEN ANOTHER SHORT WAVE WILL MOVE SOUTHEAST WEDNESDAY NIGHT. EXPECT TSTRMS TO DEVELOP IN THE EASTERN PLAINS OF COLORADO WEDNESDAY AFTERNOON THEN MOVE SOUTHEAST OVERNIGHT WEDNESDAY NIGHT INTO NORTH CENTRAL TEXAS. MODELS HAVE BEEN CONSISTENT WITH THE WEDNESDAY NIGHT/THURSDAY MORNING SYSTEM FOR THE PAST SEVERAL RUNS. THAT SYSTEM TOO HAS THE POTENTIAL FOR SEVERE WEATHER. MODELS ALSO BRING ANOTHER CLUSTER OF THUNDERSTORMS SOUTHEAST FROM COLORADO FRIDAY BUT TIMING IS LESS CERTAIN. IN ALL OF THESE WEATHER EVENTS...IN ADDITION TO THE SEVERE WEATHER THREAT IS THE RISK OF FLASH FLOODS FROM TRAINING ECHOS. IN THE EXTENDED VIEW...THE GFS HAS BACKED OFF THE STRENGTH OF THE BUILDING RIDGE OVER THE STATE AND NOW KEEPS A WESTERLY FLOW OVER THE STATE UNTIL LATE IN THE FORECAST WHERE IT BECOMES SOUTHWESTERLY AGAIN WITH ANOTHER APPROACHING TROUGH...AND ANOTHER CHANCE FOR THUNDERSTORMS AT THAT TIME. && .PRELIMINARY POINT TEMP/POPS... DALLAS-FT. WORTH, TX 69 88 70 85 / 30 0 50 30 WACO, TX 71 92 73 88 / 30 0 20 20 PARIS, TX 68 85 70 82 / 50 30 50 40 DENTON, TX 69 87 70 83 / 30 0 50 40 MCKINNEY, TX 69 87 70 83 / 30 0 50 40 DALLAS, TX 70 89 70 85 / 30 0 50 30 TERRELL, TX 70 89 71 84 / 30 0 50 30 CORSICANA, TX 71 90 73 86 / 30 0 20 20 TEMPLE, TX 71 93 74 89 / 30 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
Hazardous weather outlook, Jun 1, 4:00 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT TUE JUN 01 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE WESTERN PORTIONS OF NORTH TEXAS...GENERALLY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS. THUNDERSTORMS WILL FORM LATE THIS AFTERNOON ALONG AN OLD FRONTAL BOUNDARY AND AN APPROACHING DRY LINE ACROSS THE WESTERN SECTIONS OF NORTH TEXAS. THESE STORMS COULD QUICKLY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 70 MPH. VERTICAL WIND SHEAR WILL ALSO SUPPORT SUPERCELL THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING A FEW TORNADOES. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS THIS EVENING AND OVERNIGHT AS ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY. SOME STORMS COULD BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH...LARGE HAIL...AND HEAVY RAIN. FLOODING OF STREETS AND LOW LYING AREAS WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES INTERACT WITH A WEAK STATIONARY FRONT AND AN UNSTABLE ATMOSPHERE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE BEFORE 8 PM. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS AFTER 7 PM.
In the hours before
Local storm report, Jun 1, 4:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0412 PM HAIL 3 NW DE LEON 32.14N 98.57W
06/01/2004 0.75 INCH COMANCHE TX TRAINED SPOTTER
REPORTED BY DE LEON FIRE DEPTLocal storm report, Jun 1, 4:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0433 PM HAIL LINGLEVILLE 32.25N 98.38W
06/01/2004 0.88 INCH ERATH TX LAW ENFORCEMENTLocal storm report, Jun 1, 4:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0430 PM HAIL 10 S COMANCHE 31.75N 98.60W
06/01/2004 0.75 INCH COMANCHE TX LAW ENFORCEMENT
DIME SIZE HAIL IN NEWBURGLocal storm report, Jun 1, 4:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0451 PM HAIL 10 SW COMANCHE 31.80N 98.72W
06/01/2004 1.00 INCH COMANCHE TX TRAINED SPOTTER
QUARTER SIZE HAIL 10 SOUTHWEST OF COMANCHELocal storm report, Jun 1, 4:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0450 PM HAIL HUCKABAY 32.34N 98.30W
06/01/2004 0.88 INCH ERATH TX LAW ENFORCEMENT
NICKEL SIZE HAIL IN HUCKABYLocal storm report, Jun 1, 5:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0507 PM HAIL LINGLEVILLE 32.25N 98.38W
06/01/2004 1.50 INCH ERATH TX LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL IN LINGLEVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 31, 7:20 PM CDT | Tornado Warning | FWD | Somervell | 25 min |
| May 31, 7:33 PM CDT | Tornado Warning | FWD | Limestone | 27 min |
| May 31, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 49 min |
| May 31, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
| May 31, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 60 min |
| May 31, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls | 45 min |
| May 31, 8:00 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 45 min |
| May 31, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 53 min |
| May 31, 8:32 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 43 min |
| May 31, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 65 min |
| May 31, 8:49 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 26 min |
| May 31, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
| May 31, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 49 min |
| May 31, 9:14 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 46 min |
| May 31, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 31, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 52 min |
| May 31, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 31 min |
| Jun 1, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
| Jun 1, 12:38 AM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 52 min |
| Jun 1, 12:52 AM CDT | Tornado Warning | FWD | Robertson | 38 min |
| Jun 1, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Jun 1, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| Jun 1, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 64 min |
| Jun 1, 5:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Jun 1, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 65 min |
| Jun 1, 5:21 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Jun 1, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 67 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 59 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 58 min |
| Jun 1, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 65 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 76 min |
| Jun 1, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 59 min |
| Jun 1, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 42 min |
| Jun 1, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 56 min |
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 53 min |
| Jun 1, 6:35 PM CDT | Tornado Warning | FWD | Coryell, Lampasas | 55 min |
| Jun 1, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.